Alert archive / Kansas / Red Flag Warnings in 2010
Red Flag Warning 4, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Apr 4, 2010, 1:20 PM CDT for 10 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Nebraska. It took effect at Apr 5, 2010, 11:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2010, 1:20 PM CDT (18:20 UTC)
- In effect from
- Apr 5, 2010, 11:00 AM CDT
- Expired
- Apr 5, 2010, 9:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Gove County, KS, Greeley County, KS, Logan County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE
The radar
The Goodland radar (KGLD), 17 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 6.3 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1794 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 215 m²/s²
- 0-3 km storm-relative helicity
- 463 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
339 WWUS83 KGLD 041820 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1220 PM MDT SUN APR 4 2010 COZ252>254-KSZ001-002-013>015-027>029-041-042-NEZ079-050230- /O.UPG.KGLD.FW.A.0003.100405T1600Z-100406T0200Z/ /O.NEW.KGLD.FW.W.0004.100405T1600Z-100406T0200Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS- SHERIDAN-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY- 1220 PM MDT SUN APR 4 2010 /120 PM CDT SUN APR 4 2010/ ...RED FLAG WARNING IN EFFECT FROM 10 AM MDT /11 AM CDT/ TO 8 PM MDT /9 PM CDT/ MONDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM MDT /11 AM CDT/ TO 8 PM MDT /9 PM CDT/ MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN COLORADO...252...253...254 IN KANSAS...1...2...13...14...15...27...28...29...41 ...42 IN NEBRASKA...79 A SURFACE TROUGH WILL BE LOCATED OVER PORTIONS OF NORTHWEST KANSAS ON MONDAY. VERY DRY AIR SOUTH AND WEST OF THIS TROUGH WILL COMBINE WITH TEMPERATURES IN THE MID 70S TO LOWER 80S RESULTING IN RELATIVE HUMIDITY VALUES FALLING BELOW 15 PERCENT. AT THE SAME TIME...SOUTHWESTERLY WINDS WILL BEGIN TO INCREASE DURING THE MORNING HOURS. BY MID DAY...SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS IN EXCESS OF 50 MPH WILL BE POSSIBLE. ANY FIRE WHICH STARTS WILL LIKELY SPREAD RAPIDLY AND BECOME OUT OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ KSZ003-004-016-NEZ080-081-050230- /O.CON.KGLD.FW.A.0003.100405T1600Z-100406T0200Z/ DECATUR-NORTON-GRAHAM-HITCHCOCK-RED WILLOW- 120 PM CDT SUN APR 4 2010 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN KANSAS...3...4...16 IN NEBRASKA...80...81 AN APPROACHING STORM SYSTEM WILL CAUSE A WARM FRONT TO MOVE ACROSS THE AREA ON MONDAY AFTERNOON. SOUTH AND WEST OF THE FRONT...STRONG SOUTHWESTERLY WINDS OF 20 TO 35 MPH ARE POSSIBLE WITH AFTERNOON RELATIVE HUMIDITIES FALLING TO LESS THAN 15 PERCENT. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
4 follow-up statements
340 WWUS83 KGLD 050254 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 854 PM MDT SUN APR 4 2010 COZ252>254-KSZ001-002-013>015-027>029-041-042-NEZ079-051100- /O.CON.KGLD.FW.W.0004.100405T1600Z-100406T0200Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS- SHERIDAN-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY- 854 PM MDT SUN APR 4 2010 /954 PM CDT SUN APR 4 2010/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM MDT /11 AM CDT/ TO 8 PM MDT /9 PM CDT/ MONDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM MDT /11 AM CDT/ TO 8 PM MDT /9 PM CDT/ MONDAY. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN COLORADO...252...253...254 IN KANSAS...1...2...13...14...15...27...28...29...41 ...42 IN NEBRASKA...79 A SURFACE TROUGH WILL BE LOCATED OVER PORTIONS OF NORTHWEST KANSAS ON MONDAY. VERY DRY AIR SOUTH AND WEST OF THIS TROUGH WILL COMBINE WITH TEMPERATURES IN THE MID 70S TO LOWER 80S RESULTING IN RELATIVE HUMIDITY VALUES FALLING BELOW 15 PERCENT. AT THE SAME TIME...SOUTHWESTERLY WINDS WILL BEGIN TO INCREASE DURING THE MORNING HOURS. BY MID DAY...SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS IN EXCESS OF 50 MPH WILL BE POSSIBLE. ANY FIRE WHICH STARTS WILL LIKELY SPREAD RAPIDLY AND BECOME OUT OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ KSZ003-004-016-NEZ080-081-051100- /O.CON.KGLD.FW.A.0003.100405T1600Z-100406T0200Z/ DECATUR-NORTON-GRAHAM-HITCHCOCK-RED WILLOW- 954 PM CDT SUN APR 4 2010 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN KANSAS...3...4...16 IN NEBRASKA...80...81 AN APPROACHING STORM SYSTEM WILL CAUSE A WARM FRONT TO MOVE ACROSS THE AREA ON MONDAY AFTERNOON. SOUTH AND WEST OF THE FRONT...STRONG SOUTHWESTERLY WINDS OF 20 TO 35 MPH ARE POSSIBLE WITH AFTERNOON RELATIVE HUMIDITIES FALLING TO LESS THAN 15 PERCENT. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
257 WWUS83 KGLD 050913 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 313 AM MDT MON APR 5 2010 KSZ003-004-016-NEZ080-081-051015- /O.CAN.KGLD.FW.A.0003.100405T1600Z-100406T0200Z/ DECATUR-NORTON-GRAHAM-HITCHCOCK-RED WILLOW- 413 AM CDT MON APR 5 2010 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE FIRE WEATHER WATCH. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN KANSAS...3...4...16 IN NEBRASKA...80...81 CRITICAL FIRE WEATHER CONDITIONS ARE NO LONGER ANTICIPATED ACROSS THE WATCH AREA...THEREFORE THE FIRE WEATHER WATCH HAS BEEN CANCELLED. $$ COZ252>254-KSZ001-002-013>015-027>029-041-042-NEZ079-051830- /O.CON.KGLD.FW.W.0004.100405T1600Z-100406T0200Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS- SHERIDAN-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY- 313 AM MDT MON APR 5 2010 /413 AM CDT MON APR 5 2010/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM MDT /11 AM CDT/ THIS MORNING TO 8 PM MDT /9 PM CDT/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM MDT /11 AM CDT/ THIS MORNING TO 8 PM MDT /9 PM CDT/ THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN COLORADO...252...253...254 IN KANSAS...1...2...13...14...15...27...28...29...41 ...42 IN NEBRASKA...79 A WARM FRONT WILL BE LOCATED OVER PORTIONS OF NORTHWEST KANSAS TODAY. VERY DRY AIR SOUTH AND WEST OF THIS FRONT WILL COMBINE WITH TEMPERATURES IN THE MID 70S TO LOWER 80S RESULTING IN RELATIVE HUMIDITY VALUES FALLING BELOW 15 PERCENT. SOUTHWESTERLY WINDS WILL ALSO BEGIN TO INCREASE DURING THE LATE MORNING HOURS. BY MID DAY...SUSTAINED WINDS OF 20 TO 35 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
624 WWUS83 KGLD 051839 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1239 PM MDT MON APR 5 2010 COZ252>254-KSZ001-002-013>015-027>029-041-042-NEZ079-060200- /O.CON.KGLD.FW.W.0004.000000T0000Z-100406T0200Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS- SHERIDAN-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY- 1239 PM MDT MON APR 5 2010 /139 PM CDT MON APR 5 2010/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN COLORADO...252...253...254 IN KANSAS...1...2...13...14...15...27...28...29...41 ...42 IN NEBRASKA...79 SOUTHWEST WINDS OF 15 TO 25 MPH COMBINED WITH RELATIVE HUMIDITY DROPPING TO AROUND 15 PERCENT WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON...PARTICULARLY IN WESTERN PORTIONS OF THE WARNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
582 WWUS83 KGLD 060143 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 743 PM MDT MON APR 5 2010 COZ252>254-KSZ001-002-013>015-027>029-041-042-NEZ079-060245- /O.EXP.KGLD.FW.W.0004.000000T0000Z-100406T0200Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS- SHERIDAN-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY- 743 PM MDT MON APR 5 2010 /843 PM CDT MON APR 5 2010/ ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT /9 PM CDT/ THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT /9 PM CDT/ THIS EVENING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Apr 4, 7:20 AM CDT, 6 hours earlier.
Area forecast discussion, Apr 4, 7:20 AM CDT, 6 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
620 AM MDT SUN APR 4 2010
.DISCUSSION...
305 AM MDT SUN APR 4 2010
04Z WATER VAPOR IMAGERY INDICATED ZONAL FLOW ALOFT IN PLACE ACROSS
THE AREA WITH SHORT WAVE TROUGH MOVING OVER SOUTHERN NEVADA. 00Z
RAOBS INDICATED WARM AND DRY AIRMASS HAD SHIFTED EAST
SOMEWHAT...WITH LBF SIGNIFICANTLY WARMER/DRIER THAN 24 HOURS AGO. AT
THE SFC...COLD FRONT HAD NEARLY CLEARED THE CWA AND WAS LOCATED
BETWEEN OAKLEY AND HILL CITY. MAIN FORECAST CONCERNS WILL BE TEMPS
AND FIRE WX CONCERNS THROUGH THE BEGINNING OF THE WEEK.
TODAY/TONIGHT...SHORT WAVE TROUGH OBSERVED OVER NEVADA WILL MOVE
ACROSS THE AREA TODAY. MODELS SUGGEST TROUGH WILL MOVE OVER THE AREA
AROUND 18Z. H7-H5 LAPSE RATES INDICATE ATMOSPHERE FAIRLY STABLE WHEN
STRONGEST ASCENT WILL OCCUR...AND WHILE THINGS DO DESTABILIZE THIS
AFTERNOON THINK DOWNWARD MOTION WOULD INHIBIT ANY SHOWERS FROM
DEVELOPING. OVERNIGHT WARM FRONT WILL BEGIN TO LIFT NORTH WITH BOTH
THE NAM AND GFS SUGGESTING A STRONG SURGE OF MOISTURE WILL ACCOMPANY
THE FRONT. MODELS HAVE SLOWED DOWN CONSIDERABLY THE MOVEMENT OF
THIS FRONT...WHICH CASTS SOME DOUBT ON FOG POTENTIAL OVERNIGHT. DO
NOT WANT TO TOTALLY RULE OUT FOG THREAT THOUGH...ESPECIALLY WITH
PERSISTENT AND DEEP SOUTHEASTERLY FLOW THROUGH THE NIGHT SO JUST
BACKED OF COVERAGE A BIT. ELEVATED INSTABILITY REMAINS PRESENT
ALONG/AHEAD OF FRONTAL ZONE...BUT FOR THE MOST PART THINGS REMAIN
CAPPED. WHILE BUFR SOUNDINGS NEAR HYS SUGGEST SOME POTENTIAL FOR
OVERNIGHT CONVECTION...QUESTIONS WITH RESPECT TO TIMING OF MOISTURE
RETURN AND GFS HAVING A MUCH STRONGER CAP ARE ENOUGH TO KEEP
CONFIDENCE IN ANY STORMS VERY LOW. COLD FRONT WILL KEEP WINDS
NORTHERLY AND LIGHT IN THE MORNING...BUT FRONT WILL BECOME LESS
DEFINED THROUGH THE DAY...WITH SOME POTENTIAL FOR A BRIEF PERIOD OF
BREEZY WESTERLY WINDS LATE IN THE DAY. WHILE DRY LAYER ALOFT WILL
NOT BE AS PRONOUNCED TODAY WHICH SHOULD MINIMIZE THE DRAMATIC
DIURNAL TD TRENDS THAT HAVE OCCURRED AT A FEW LOCATIONS...DO NOT
EXPECT MUCH OF AN INCREASE OVER CURRENT VALUES IN THE WEST. LOOKS
LIKE WESTERN HALF OF YUMA-KIT CARSON-CHEYENNE COUNTIES MAY REACH RFW
CRITERIA FOR AN HOUR OR TWO THIS AFTERNOON...BUT SHORT TERM MODELS
NOT GIVING A LOT OF CONFIDENCE ON WIND SPEEDS. CURRENTLY DO NOT
THINK CONDITIONS WILL LAST LONG ENOUGH TO WARRANT WARNING...BUT WILL
REVIEW DECISION BASED ON 06Z DATA.
MONDAY-MONDAY NIGHT...FIRE WX POTENTIAL...THUNDERSTORMS AND POSSIBLY
HIGH WIND WARNING TYPE WINDS ARE ALL POSSIBLE FOR THE MONDAY
AFTERNOON PERIOD...WITH POSITION OF WARM FRONT HAVING A LARGE
IMPLICATIONS ON EXPECTED CONDITIONS ACROSS THE CWA. NAM AND GFS
DIFFER WITH TIMING OF THE FRONT...WITH NAM ABOUT 6 HOURS SLOWER IN
MOVING THE FRONT THROUGH THE AREA. SREF MEAN WIND FIELDS APPEAR TO
MOVE FRONT OUT OF THE AREA BY 00Z AND WILL GENERALLY LEAN IN THIS
DIRECTION. WITH MAJORITY OF THE CWA IN THE WARM/DRY SIDE OF THE
FRONT FOR MOST OF THE DAY...THUNDERSTORM INITIATION SEEMS UNLIKELY.
EVEN TAKING SLOWER FRONTAL MOVEMENT OF THE NAM...SOUNDING
ALONG/NORTH OF THE FRONT SHOW STRONG CINH...SO EVEN THE MORE
FAVORABLE MODELS WITH RESPECT TO POSITION OF FRONT APPEAR CAPPED.
SHORT WAVE TROUGH ITSELF WILL BEGIN TO OVERSPREAD THE AREA OVERNIGHT
WITH DIV Q FIELDS INDICATING LARGE SCALE FORCING FOR ASCENT TO
INCREASE OVER THE AREA BETWEEN 06 AND 12Z. WITH CWA IN DRY SECTOR
PRIOR TO TROUGH GETTING HERE IT LOOKS UNLIKELY THAT LIFT WOULD BE
SUFFICIENT TO SATURATE ANY MEANINGFUL DEPTH OF THE ATMOSPHERE. AM
SOMEWHAT CONCERNED ABOUT STEEP LAPSE RATES IN PLACE AHEAD OF
TROUGH...SO CANNOT TOTALLY RULE OUT AN OVERNIGHT SHOWER/STORM BUT
PROBABILITY TOO LOW TO INCLUDE IN FORECAST ATTM.
TO THE SOUTH AND WEST OF FRONTAL ZONE...A WARM WELL MIXED AIRMASS
LOOKS TO BE IN PLACE. AVG WIND SPEEDS IN BOUNDARY LAYER AROUND 28
KTS WITH SPEEDS AT TOP OF MIXED LAYER SUPPORTIVE OF GUSTS IN EXCESS
OF ADVISORY CRITERIA. MORE CONCERNING IS STRONG JET OF WINDS GREATER
THAN 50 KTS THAT DEVELOP NEAR THE TOP OF THE BOUNDARY LAYER DURING
THE AFTERNOON. WITH STRONG TROUGH APPROACHING AND DRY ADIABATIC
LAPSE RATES THROUGH A LARGE DEPTH OF THE ATMOSPHERE...DOES NOT SEEM
TOTALLY UNREASONABLE THAT STRONGER WINDS COULD MIX DOWN. ONLY REALLY
NEGATIVE SEEN IS MODELS DONT REALLY GET THE 50+KTS WINDS INTO THE
TOP OF THE BOUNDARY LAYER UNTIL AFTER 22Z...WHICH WILL BE TOWARDS
THE END OF PEAK HEATING. SURPRISINGLY...SREF PROBABILITY OF EXCEDENCE
GRIDS ALSO SURPRISINGLY LOW FOR MONDAY AFTERNOON. WHILE ADVISORY TYPE
WINDS LOOK CERTAIN TO THE WEST OF THE FRONT...POTENTIAL FOR WARNING
CRITERIA MAKES ME THINK A HIGH WIND WATCH WOULD BE MORE APPROPRIATE
THAN AN ADVISORY. WHILE THERE REMAINS SOME LARGE MODEL DIFFERENCES
IN PLACEMENT OF FRONT...THINK THERE IS AGREEMENT WITH ALL THE
AVAILABLE GUIDANCE THAT SOUTHWEST CWA WILL BE ON WEST SIDE OF IT BY
AFTERNOON.
TUESDAY-WEDNESDAY...H5 TROUGH WILL MOVE OVER THE AREA THROUGH THE
DAY...USHERING MUCH COLDER TEMPS ALOFT ESPECIALLY OVER NORTHWESTERN
CWA. POINT SOUNDINGS CONTINUE TO SUPPORT THE POTENTIAL FOR WEAK
CONVECTIVE SHOWERS IN THE AFTERNOON. PREVIOUS FORECAST LOOKS TO HAVE
THIS IN HAND WITH PRECIPITATION AMOUNTS EXPECTED TO BE VERY LIGHT
AND OVERALL IMPACT WILL LIKELY BE SMALL. SURPRISINGLY...NAM/CAN/12Z
ECMWF ALL SUPPORT AREA OF PRECIPITATION ON BACKSIDE OF SYSTEM IN
AREA OF STRONG CAA. WHILE DIFFERENTIAL TEMP ADVECTION MAY
DESTABILIZE THINGS ENOUGH TO MAINTAIN CONVECTION THROUGH THE
NIGHT...BUFR SOUNDINGS INDICATE LIFT OCCURRING OVER A FAIRLY SHALLOW
LAYER. WHILE AM UNCERTAIN ABOUT PRECIP CHANCES...WITH NAM/CAN/12Z
ECMWF AND SREF POP DATA ALL SUGGESTING A THREAT FOR PRECIPITATION
OVERNIGHT WILL GO AHEAD AND EXPAND COVERAGE SOMEWHAT. REGARDLESS IF
ANY PRECIPITATION DEVELOPS OVERNIGHT...EXPECT AFTERNOON CONVECTIVE
SHOWERS TO ONCE AGAIN DEVELOP AS VERY COLD TEMPS ALOFT WILL HELP
DESTABILIZE ATMOSPHERE ACROSS WHOLE AREA.
JRM
&&
.AVIATION...
536 AM MDT SUN APR 4 2010
EXPECT GLD AND MCK TO REMAIN VFR THROUGH SUNDAY AND SUNDAY NIGHT
WITH A POSSIBILITY OF PATCHY FOG DEVELOPING IN THE VICINITY OF MCK
AFTER 09Z MONDAY MORNING. LIGHT NORTH WINDS SUNDAY MORNING WILL
BECOME SOUTHWEST SUNDAY AFTER ABOUT 18Z AS THE CENTER OF THE
SURFACE HIGH PRESSURE CONTINUES TO MOVE EAST AND A LEE TROUGH
BEGINS TO DEVELOP ALONG THE FRONT RANGE. WINDS WILL BECOME
VARIABLE AROUND SUNSET AFTER 00Z AND THEN TURN EAST BETWEEN 03-09Z
EARLY MONDAY MORNING. THIS EASTERLY WIND IS WHAT MAY TRANSPORT
ADDITIONAL LOW LEVEL MOISTURE INTO THE EASTERN SECTIONS OF THE
FORECAST AREA AND CAUSE PATCHY MORNING FOG. CONFIDENCE IN THE FOG
IS LOW AT THIS POINT...SO HAVE LEFT IT OUT OF THE TAFS FOR NOW.
LOCKHART
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
FOR KSZ001>004-013>016-027>029-041-042.
HIGH WIND WATCH MONDAY AFTERNOON FOR KSZ027-041-042.
NE...FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
FOR NEZ079>081.
CO...FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
FOR COZ252>254.
HIGH WIND WATCH MONDAY AFTERNOON FOR COZ091-092.
&&Hazardous weather outlook, Apr 4, 5:40 AM CDT, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 440 AM MDT SUN APR 4 2010 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-051345- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 440 AM MDT SUN APR 4 2010 /540 AM CDT SUN APR 4 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A WARM FRONT WILL MOVE ACROSS THE AREA ON MONDAY AFTERNOON. SOUTH OF THIS FRONT STRONG SOUTHWESTERLY WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 60 MPH ARE POSSIBLE. THE STRONG WINDS...COMBINED WITH DRY CONDITIONS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS THE AREA MONDAY AFTERNOON. A FEW AREAS OF BLOWING DUST ARE ALSO POSSIBLE AFTER THE WINDS PICK UP. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. JRM
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 4:23 AM CDT | High Wind Watch | GLD | Greeley, Wallace, Wichita | 24 hr |
Nearby
Red Flag Warnings in Kansas, 2010Red Flag Warnings in Colorado, 2010Red Flag Warnings in Nebraska, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.